MAUDE Adverse Event Report: BIOMET MICROFIXATION 1.5MM SYSTEM HIGH TORQUE (HT), SD, X-DR, SCREW

BIOMET MICROFIXATION 1.5MM SYSTEM HIGH TORQUE (HT), SD, X-DR, SCREW
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/06/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).Concomitant medical product ¿ zimmer biomet 1.5mm system high torque (ht), sd, x-dr, screw catalog #: 91-6104 lot #: ni.The user facility is foreign; therefore a facility medwatch report will not be available.Report source: (b)(6).The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2019-00351.
 
Event or Problem Description
It was reported that during a craniotomy, the screws fractured during final tightening and remain in the patient's bone.No additional patient consequences were reported.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.Multiple attempts were made to obtain more information regarding the retention of a foreign body in the patient's bone, but conflicting responses were received.Therefore, zimmer biomet cannot determine if a foreign body was retained in the patient.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint could not be verified as no product was returned and no functional tests or inspections could be performed.The dhr of this product could not be reviewed due to the lot number being unknown.There are no indications of manufacturing defects.For the part #91-6105 and the previous year (from the notification date), there is a complaint rate of 0.06% which is no greater than the occurrence listed in the application fmea.The most likely underlying cause of the complaint could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
1.5MM SYSTEM HIGH TORQUE (HT), SD, X-DR, SCREW
Common Device Name
SCREW
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key8765717
Report Number0001032347-2019-00352
Device Sequence Number2565929
Product Code JEY
UDI-Device Identifier00841036053741
UDI-Public00841036053741
Combination Product (Y/N)N
PMA/510(K) Number
K121589
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number91-6105
Device Lot NumberN/A
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/06/2019
Supplement Date Received by Manufacturer09/09/2019
Initial Report FDA Received Date07/05/2019
Supplement Report FDA Received Date09/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR